Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 331, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 27, 2006, 4:20 PM CDT for Collin County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2006, 4:20 PM CDT (21:20 UTC)
- Expired
- Aug 27, 2006, 5:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 104 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 272121
SVRFWD
TXC085-272215-
/O.NEW.KFWD.SV.W.0331.060827T2120Z-060827T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT SUN AUG 27 2006
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 515 PM CDT
* AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM NEAR MCKINNEY...MOVING NORTHEAST AT 10 MPH.
THIS STORM WAS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PRINCETON BY 425 PM
ANNA BY 445 PM
WESTMINISTER BY 445 PM
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THIS STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED.
VERY HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES
AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT.
LAT...LON 3338 9682 3302 9682 3302 9631 3333 9631
3334 9639 3339 9639
$$2 follow-up statements
000
WWUS54 KFWD 272145
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT SUN AUG 27 2006
TXC085-272215-
/O.CON.KFWD.SV.W.0331.000000T0000Z-060827T2215Z/
COLLIN TX-
445 PM CDT SUN AUG 27 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
NORTHEASTERN COLLIN COUNTY...
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF MCKINNEY...
MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTMINSTER BY 450 PM
LAT...LON 3340 9661 3327 9655 3327 9631 3333 9631
3333 9638 3339 9639
$$000
WWUS54 KFWD 272212
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
511 PM CDT SUN AUG 27 2006
TXC085-272221-
/O.EXP.KFWD.SV.W.0331.000000T0000Z-060827T2215Z/
COLLIN TX-
511 PM CDT SUN AUG 27 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLLIN COUNTY HAS
BEEN ALLOWED TO EXPIRE...
AT 511 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE
FROM THE THUNDERSTORM.
LAT...LON 3340 9661 3327 9655 3327 9631 3333 9631
3333 9638 3339 9639
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:45 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 27, 3:45 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SUN AUG 27 2006 .DISCUSSION... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE THIS EVENING AS THUNDERSTORM OUTFLOWS INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. BEST COVERAGE OF STORMS WILL BE IN THE CENTRAL SECTIONS WHERE FEWER CLOUDS EARLIER TODAY ALLOWED TEMPERATURES TO WARM INTO THE MID AND UPPER 90S. IT IS DIFFICULT TO PINPOINT THE CURRENT COLD FRONT POSITION DUE TO MASKING BY OUTFLOW BOUNDARIES...BUT OUR BEST ESTIMATION IS ABOUT CENTRAL OKLAHOMA. THE FRONT SHOULD REGAIN ITS SOUTHERN MOMENTUM AS UPPER TROUGH AXIS SHIFTS EAST AND SURFACE HIGH PRESSURE STRENGTHENS ACROSS THE HIGH PLAINS. THE APPROACH OF THE FRONT OVERNIGHT ALONG WITH LARGE SCALE LIFT FROM UPPER TROUGH WILL BRING INCREASING COVERAGE OF SHOWERS AND STORMS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE REGION. THE COLD FRONT WILL EASE THROUGH THE REGION MONDAY AND CONTINUE TO BE A FOCUS FOR PRECIPITATION. RAIN MAY BE HEAVY AT TIMES THIS EVENING AND MONDAY. BY MONDAY NIGHT THE FRONT WILL SLIDE SOUTH AND PRECIP CHANCES WILL DECREASE FROM NORTH TO SOUTH. THERE MAY BE A FEW LINGERING SHOWERS OR STORMS IN THE SOUTH WEDNESDAY BUT THE REST OF THE WEEK WILL BE DRY. THE GFS CONTINUES TO SHOW ANOTHER COLD FRONT MOVING INTO NORTH TEXAS ON SATURDAY. IF THIS SOLUTION PANS OUT WE WILL SEE ANOTHER CHANCE OF RAIN ALONG WITH COOLER TEMPERATURES. WE WILL KEEP POPS LOW FOR NOW BUT WILL WATCH CLOSELY IN THE COMING DAYS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 91 73 90 / 80 60 40 20 WACO, TX 77 93 73 94 / 50 40 40 20 PARIS, TX 74 88 70 89 / 80 60 50 10 DENTON, TX 74 89 69 88 / 80 60 40 10 MCKINNEY, TX 75 89 71 89 / 80 60 40 10 DALLAS, TX 77 91 74 91 / 80 60 40 20 TERRELL, TX 73 91 70 91 / 50 60 40 20 CORSICANA, TX 74 92 73 92 / 50 40 40 20 TEMPLE, TX 75 95 72 93 / 30 30 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /79
Hazardous weather outlook, Aug 27, 4:00 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN AUG 27 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281015- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 400 PM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS TONIGHT AS A COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACHES THE REGION. A FEW STORMS THIS EVENING COULD BRIEFLY BECOME SEVERE AND PRODUCE WIND GUSTS TO 60 MPH. ALL STORMS TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON MONDAY. HOWEVER...THUNDERSTORM CHANCES WILL GRADUALLY END FROM NORTH TO SOUTH ON TUESDAY MORNING...AS THE COLD FRONT PUSHES INTO THE HILL COUNTRY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. OTHERWISE...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA NEXT WEEKEND...AS ANOTHER COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING NORTH OF A LAMPASAS...HILLSBORO...TO CANTON LINE. 65/DD
In the hours before
Special weather statement, Aug 27, 1:52 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 152 PM CDT SUN AUG 27 2006 TXZ129-130-141-271915- COMANCHE-EASTLAND-ERATH- 152 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL COMANCHE COUNTY EASTERN EASTLAND COUNTY NORTHWESTERN ERATH COUNTY AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS FROM 7 MILES EAST OF RANGER...TO GORMAN. MOVEMENT WAS NORTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE DE LEON...GORMAN AND RANGER. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. MOVE INSIDE A STRONG BUILDING IF STORMS APPROACH YOUR AREA. THE HEAVY RAIN MAY ALSO LEAD TO RUNOFF AND LOCALIZED PONDING OF WATER. LAT...LON 3249 9875 3205 9867 3220 9827 3253 9842
Special weather statement, Aug 27, 3:21 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CDT SUN AUG 27 2006 TXZ119-134-272045- DALLAS-ELLIS- 321 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN DALLAS COUNTY NORTHERN ELLIS COUNTY AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LANCASTER WITH STRONG OUTFLOW WINDS SPREADING EASTWARD ACROSS SOUTHERN DALLAS AND NORTHERN ELLIS COUNTIES. CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS...CEDAR HILL...COCKRELL HILL...DALLAS...DESOTO...DUNCANVILLE...FERRIS...GLENN HEIGHTS...HUTCHINS...LANCASTER...MESQUITE...MIDLOTHIAN...OAK LEAF... OVILLA...RED OAK...SEAGOVILLE...SUNNYVALE...WILMER AND CEDAR HILL STATE PARK. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM AS IT MOVES ACROSS THE COUNTIES THROUGH 400 PM . MOVE INDOORS UNTIL THIS STORM PASSES. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3275 9701 3243 9701 3244 9654 3282 9657
Special weather statement, Aug 27, 4:07 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
407 PM CDT SUN AUG 27 2006
TXZ104-119>121-272130-
COLLIN-DALLAS-KAUFMAN-ROCKWALL-
407 PM CDT SUN AUG 27 2006
...SIGNIFICANT WEATHER ADVISORY FOR...
COLLIN COUNTY
NORTHEASTERN DALLAS COUNTY
KAUFMAN COUNTY
ROCKWALL COUNTY
AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER DALLAS...MOVING NORTHEAST AT 20 MPH. AN
OUTFLOW BOUNDARY AHEAD OF THE STORM EXTENDS FROM SOUTH OF PLANO TO
MURPHY...HEATH...FORNEY AND ROSSER AND WAS MOVING OUTWARD AT 35 MPH
WITH STRONG GUSTY WINDS AND RAINFALL RATES OF 1 AND 1/2 INCHES AN
HOUR.
CITIES IN THE PATH OF THIS STORM INCLUDE
ALLEN...ANNA...CELINA...COTTONWOOD...CRANDALL...FAIRVIEW...
FARMERSVILLE...FATE...FORNEY...GARLAND...GRAYS PRAIRIE...HEATH...
KAUFMAN...KEMP...LOWRY CROSSING...LUCAS...MCKINNEY...MURPHY...
PARKER...PLANO...PRINCETON...PROSPER...RICHARDSON...ROCKWALL...
ROWLETT...ROYSE CITY...SACHSE...SUNNYVALE...TERRELL AND WYLIE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3336 9680 3285 9682 3275 9653 3240 9642
3241 9612 3282 9612 3286 9632 3333 9631Special weather statement, Aug 27, 4:13 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 413 PM CDT SUN AUG 27 2006 TXZ095-272145- LAMAR- 413 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... LAMAR COUNTY AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER PARIS...MOVING NORTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM AND PARIS. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3382 9582 3352 9580 3343 9533 3385 9533
Local storm report, Aug 27, 4:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
416 PM CDT SUN AUG 27 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST FORT WORTH 32.75N 97.34W
08/27/2006 M62 MPH TARRANT TX ASOS
WIND PEAK AT 1537 GUST TO 62 MPH AT MEACHAM AIRPORT ASOSLocal storm report, Aug 27, 4:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
416 PM CDT SUN AUG 27 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND GST FORT WORTH 32.75N 97.34W
08/27/2006 M62 MPH TARRANT TX ASOS
WIND GUST TO 62 MPH AT MEACHAM AIRPORT ASOSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 12:31 PM CDT | Special Weather Statement | FWD | Erath | 29 min |
| Aug 27, 12:42 PM CDT | Special Weather Statement | FWD | Comanche | 33 min |
| Aug 27, 1:11 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| Aug 27, 1:52 PM CDT | Special Weather Statement | FWD | Erath | 23 min |
| Aug 27, 3:21 PM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| Aug 27, 3:43 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 47 min |
| Aug 27, 4:07 PM CDT | Special Weather Statement | FWD | Collin, Kaufman, Rockwall | 23 min |
| Aug 27, 4:13 PM CDT | Special Weather Statement | FWD | Lamar | 32 min |
| Aug 27, 4:27 PM CDT | Special Weather Statement | FWD | Fannin | 33 min |
| Aug 27, 4:38 PM CDT | Special Weather Statement | FWD | Denton | 37 min |
| Aug 27, 4:43 PM CDT | Special Weather Statement | FWD | Grayson | 32 min |
| Aug 27, 5:01 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 27, 5:13 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 32 min |
| Aug 27, 5:23 PM CDT | Special Weather Statement | FWD | Denton | 37 min |
| Aug 27, 5:31 PM CDT | Special Weather Statement | FWD | Hunt | 29 min |
| Aug 27, 5:32 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Grayson | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.